Preprints                        Publications                        Editions                        Google Scholar


Preprints




Another note on effective descent morphisms of topological spaces and relational algebras (with George Janelidze)
Preprint  18-32, DMUC.

Abstract: We make three independent observations on characterizing effective descent morphisms in the category of topological spaces. The first of them proposes a new modification of known characterizations of effective descent morphisms of general spaces, while the other two are devoted to locally finite and Hausdorff spaces, respectively. The Hausdorff case is considered, as far as we could, at the more general level of relational algebras in the sense of M. Barr.



OTopological groups have representable actions (with Francesca Cagliari)
Preprint  18-29, DMUC.

Abstract: This paper shows that the group of auto-homeomorphisms of a topological group can be endowed with a topology so that the resulting topological group plays, for topological groups, the role of the group of automorphisms of a group: it represents the internal actions on the given topological group.




On the categorical behaviour of preordered groups (with Nelson Martins-Ferreira and Andrea Montoli)
Preprint  18-22, DMUC.

Abstract: We study the categorical properties of preordered groups. We first give a description of limits and colimits in this category, and study some classical exactness properties. Then we point out a strong analogy between the algebraic behaviour of preordered groups and monoids, and we apply two different recent approaches to relative categorical algebra to obtain some homological properties of preordered groups.




Lax orthogonal factorisations in ordered structures (with Ignacio López Franco)
Preprint  17-06, DMUC. arXiv 1702.02602

Abstract: We give an account of lax orthogonal factorisation systems on order-enriched categories. Among them, we define and characterise the kz-reflective ones, in a way that mirrors the characterisation of reflective orthogonal factorisation systems. We use simple monads to construct lax orthogonal factorisation systems, such as one on the category of T0 topological spaces closely related to continuous lattices.



Publications



M.M. Clementino, J. Picado, A. Pultr,
The other closure and complete sublocales. Appl. Categ. Structures 26 (2018), 891-906. Preprint  17-40, DMUC. DOI: 10.1007/s10485-018-9516-4

M.M. Clementino, M. Gran, G. Janelidze,
Some remarks on protolocalizations and proto-additive reflections. J. Algebra Appl., (2018) 1850207 (available online; to appear in V17N11, November 2018); DOI: 10.1142/S0219498818502079. Preprint  17-13, DMUC. arXiv 1702.08822

M.M. Clementino, Ignacio López Franco, Lax orthogonal factorisations in quantale-monad-enriched categories. Logical Methods in Computer Science Vol. 13 (3:32) 2017, pp. 1–16. Preprint  17-03, DMUC. arXiv 1701.05510

M.M. Clementino, D. Hofmann,
The rise and fall of V-functors, Fuzzy Sets and Systems 321 (2017) 29-49. Preprint  16-06, DMUC.

M.M. Clementino, Ignacio López Franco,
Lax orthogonal factorisation systems. Adv. Math. 302 (2016) 458-528. Preprint  15-09, DMUC; arXiv 1503.06469

M.M. Clementino, D. Hofmann, G. Janelidze,
On exponentiable morphisms in classical algebras. Appl. Categ. Structures 24 (2016) 733-742. Preprint  15-56, DMUC

F. Cagliari, M.M. Clementino, S. Mantovani, Fibrewise injectivity in order and topology. Topology Appl. 200 (2016) 61-78.
Preprint  14-20, DMUC

D. Chikhladze, M.M. Clementino, D. Hofmann, Representable (T,V)-categories
. Appl. Categ. Structures 23 (2015) 829-858. Preprint  12-47, DMUC

M.M. Clementino, A. Montoli, L. Sousa, Semidirect products of (topological) semi-abelian algebras. J. Pure Appl. Algebra 219 (2015) 183-197. Preprint 13-47, DMUC

F. Borceux, M.M. Clementino, A. Montoli, On the representability of actions for topological algebras. In: Categorical Methods in Algebra and Topology, Textos de Matemática, DMUC, Vol. 46 (2014) 41-66. Preprint  14-19, DMUC

M.M. Clementino, W. Tholen, From lax monad extensions to Topological theories. In: Categorical Methods in Algebra and Topology, Textos de Matemática, DMUC, Vol. 46 (2014) 99-123. Preprint  14-39, DMUC

M.M. Clementino, D. Hofmann, A. Montoli, Covering morphisms in categories of relational algebras. Appl. Categ. Structures 22 (2014) 767-788. Preprint 12-45, DMUC

M.M. Clementino, E. Colebunders, W. Tholen, Lax Algebras as Spaces. In: Monoidal Topology. A Categorical Approach to Order, Metric and Topology, Encyclopedia Math. Appl. 153, Cambridge Univ. Press (2014), pp. 375-465: contents

M.M. Clementino, D. Hofmann, G. Janelidze, The monads of classical algebra are seldom weakly cartesian. J. Homotopy Relat. Struct. 9 (2014) 175-197. Preprint 12-46, DMUC

F. Cagliari, M.M. Clementino, S. Mantovani, Fibrewise complete posets and continuous lattices. In: Recent Progress for Topology, Computer Science, Fuzzy Mathematics and Economics, Univ. of the Basque Country, Bilbao (2013), pp. 69-75.

M.M. Clementino, D. Hofmann, G. Janelidze, On exponentiability of étale algebraic homomorphisms. J. Pure Appl. Algebra 217 (2103) 1195-1207. Preprint 11-35, DMUC.

M.M. Clementino, W. Tholen, Proper maps for lax algebras and the Kuratowski-Mrówka Theorem. Theory Appl. Categ. 27 (2012) 327-346. Preprint 12-16, DMUC

F. Cagliari, M.M. Clementino, S. Mantovani, Fibrewise injectivity and Kock-Z"oberlein monads. J. Pure Appl. Algebra 216 (2012) 2411-2424. Preprint 11-32, DMUC

M.M. Clementino, D. Hofmann, Descent morphisms and a van Kampen Theorem in categories of lax algebras. Topology Appl. 159 (2012) 2310-2319. Preprint 11-01, DMUC

M.M. Clementino, G. Janelidze, A note on effective descent morphisms of topological spaces and relational algebras. Topology Appl. 158 (2011) 2431-2436. Preprint 10-55, DMUC

M.M. Clementino, D. Hofmann, On the completion monad via the Yoneda embedding in quasi-uniform spaces. Topology Appl. 158 (2011) 2423-2430. Preprint 10-46, DMUC

M.M. Clementino, A note on the categorical van Kampen Theorem. Topology Appl. 158 (2011) 926-929. Preprint 10-45, DMUC

M.M. Clementino, G. Gutierres, On regular and homological closure operators. Cah. Topol. Géom. Différ. Catég. LI (2010) 127-142. Preprint 09-49, DMUC

A. Akhvlediani, M.M. Clementino, W. Tholen, On the categorical meaning of Hausdorff and Gromov distances, I. Topology Appl. 157 (2010) 1275-1295. Preprint 09-01, DMUC    

M.M. Clementino, D. Hofmann, Lawvere completeness in topology. Appl. Categ. Structures 17 (2009) 175-210.

M.M. Clementino, D. Hofmann, I. Stubbe, Exponentiable functors between quantaloid-enriched categories. Appl. Categ. Structures 17 (2009) 91-101. Preprint 06-50, DMUC

M.M. Clementino, D. Hofmann, Relative injectivity as cocompleteness for a class of distributors. Theory Appl. Categ. 21 (2008) 210-230.

F. Borceux, M.M. Clementino, M. Gran, L. Sousa, Protolocalisations of homological categories. J. Pure Appl. Algebra 212 (2008) 1898–1927. Preprint 06-60, DMUC

M.M. Clementino, D. Hofmann, On some special classes of continuous maps. Chapter 39, Part 4, of  Open Problems in Topology 2, pages 367-376, edited by Elliott Pearl, Elsevier 2007. Preprint 06-37, DMUC

M.M. Clementino, Towards categorical behaviour of groups, CIM Bulletin 23 (2007), 7-12.

M.M. Clementino, D. Dikranjan, W. Tholen, Torsion theories and radicals  in normal categories. J. Algebra 305 (2006) 98-129. Preprint 05-19, DMUC

F. Borceux, M.M. Clementino, Topological protomodular algebras. Topology Appl. 153 (2006) 3085-3100. Preprint 04-10, DMUC

M.M. Clementino, D. Hofmann, Exponentiation in V-categories. Topology Appl. 153 (2006) 3113-3128.

F. Borceux, M.M. Clementino, Topological semi-abelian algebras. Adv. Math. 190 (2005) 425-453.

M.M. Clementino, D. Hofmann, G. Janelidze, Local homeomorphisms via ultrafilter convergence. Proc. Amer. Math. Soc. 133 (2005) 917-922.

M.M. Clementino, D. Hofmann, Effective descent morphisms in categories of lax algebras. Appl. Categ. Structures 12 (2004) 413-425. Preprint 02-20, DMUC

M.M. Clementino, D. Hofmann, On extensions of lax monads. Theory Appl. Categ. 13 (2004) 41-60.

M.M. Clementino, D. Hofmann, Walter Tholen, One setting for all: metric, topology, uniformity, approach structure. Appl. Categ. Structures 12 (2004) 127-154.

M.M. Clementino, E. Giuli, W. Tholen, A Functional Approach to General Topology. In: Categorical Foundations. Special Topics in Order, Topology, Algebra, and Sheaf Theory, Encyclopedia Math. Appl. 97, CUP (2004), pp. 103-163.

M.M. Clementino, D. Hofmann, Walter Tholen, Exponentiability in categories of lax algebras. Theory Appl. Categ. 11 (2003) 337-352.

M.M. Clementino, W. Tholen, Metric, Topology and Multicategory - A Common Approach. J. Pure Appl. Algebra 179 (2003) 13-47.

M.M. Clementino, D. Hofmann, Topological features of lax algebras. Appl. Categ. Structures 11 (2003) 267-286.

M.M. Clementino, D. Hofmann, Walter Tholen, The convergence approach to exponentiable maps. Port. Math. (N.S.) 60 (2003) 139-160.

M.M. Clementino, D. Hofmann, On limit stability of special classes of continuous maps. Topology Appl. 125 (2002) 471-488.

M.M. Clementino, D. Hofmann, Triquotient maps via ultrafilter convergence. Proc. Amer. Math. Soc. 130 (2002) 3423-3431.

M.M. Clementino, On finite triquotient maps. J. Pure Appl. Algebra 168 (2002) 387-389.

M.M. Clementino, W. Tholen, A note on local compactness. Rend. Ist. Mat. Univ. Trieste, Suppl. 2, XXXII (2001) 17-31.

M.M. Clementino, On connectedness via closure operators. Appl. Categ. Structures 9 (2001) 539-556.

M.M. Clementino, E. Giuli, W. Tholen, What is a quotient map with respect to a closure operator? Appl. Categ. Structures 9 (2001) 139-151.

M.M. Clementino, W. Tholen, Separated and connected maps. Appl. Categ. Structures 6 (1998) 373-401.

M.M. Clementino, W. Tholen, A Characterization of the Vietoris Topology. Topology Proc. 22 (1997) 71-95.

M.M. Clementino, W. Tholen, Separation versus connectedness. Topol. Appl. 75 (1997) 143-181.

M.M. Clementino, W. Tholen, Tychonoff's Theorem in a Category. Proc. Amer. Math. Soc. 124 (1996) 3311-3314.

M.M. Clementino, E. Giuli, W. Tholen, Topology in a Category: Compactness. Port. Math. (N.S.) 53 (1996) 397-433.

M.M. Clementino, On categorical notions of compact object. Appl. Categ. Structures 4 (1996) 15-29.

M.M. Clementino, Constant morphisms and constant subcategories. Appl. Categ. Structures 3 (1995) 119-137.

M.M. Clementino, On connectedness and disconnectedness. In: Topology with Applications (Szekszard, Hungary, 1993), Math. Studies 4 (Bolyai Soc.), pgs. 71-82.

M.M. Clementino, Weakly hereditary regular closure operators. Topology Appl. 49 (1993) 129-139.

M.M. Clementino, Hausdorff separation in categories. Appl. Categ. Structures 1 (1993) 285-295.

M.M. Clementino, T0- and T1-reflections. Comment. Math. Univ. Carolin. 33 (1992) 493-504.



Editions
                               
Applied Categorical Structures
                              
Cahiers de Topologie et Géométrie Différentielle Catégoriques                              
                              
Categories and General Algebraic Structures with Applications



Applied Categorical Structures 26 (5) (2018).
Volume dedicated to Robert Lowen.
Editors: Bernhard Banaschewski, Maria Manuel Clementino, Eva Colebunders, George Janelidze, Ross Street, Walter Tholen.


Journal of Homotopy and Related Structures 11 (4) (2016).
Volume dedicated to the 80th birthday of Ronnie Brown.
Editors: Maria Manuel Clementino, Marino Gran, George Janelidze, Tim Porter.

Tbilisi Mathematical Journal 8 (1) (2015).
Volume dedicated to the 70th birthday of Marco Grandis.
Editors: Maria Manuel Clementino, Marino Gran, George Janelidze, Robert Paré.

Textos de Matemática, Série B, Volume 46, DMUC (2014).
Volume dedicated to the 70th birthday of Manuela Sobral.
Editors: Maria Manuel Clementino, George Janelidze, Jorge Picado, Lurdes Sousa, Walter Tholen.

Applied Categorical Structures 22 (5-6) (2014).
Volume dedicated to the 60th birthday of George Janelidze.
Editors: Maria Manuel Clementino, Marino Gran, Manuela Sobral, Ross Street, Walter Tholen.

Topology and its Applications 158 (17) (2011).
Volume dedicated to the 70th birthday of Eraldo Giuli.
Editors: Maria Manuel Clementino, Jorge Picado, Walter Tholen.

Applied Categorical Structures 17 (3-4) and 18 (2-3), 2009-10. Dedicated to:
Proceedings of the International Conference on Category Theory 2007, CT07, Carvoeiro, Portugal.
Editors: Samson Abramsky, Maria Manuel Clementino, Ross Street.

Theory and Applications of Categories 21 (2008).
The Tholen Festschrift, A special volume dedicated to Walter Tholen on the occasion of his 60th birthday.
Editors: Maria Manuel Clementino, George Janelidze, Robert Rosebrugh, Jirí Rosický.

Topology and its Applications 137 (1-3) (2004).
Volume dedicated to the Proceedings of the IV Ibero-American Conference on Topology and its Applications, 2001.
Editors: Ofelia T. Alas, Maria Manuel Clementino, Jerry Vaughan.

CMUC, 2002: da Matemática, faces por dobrar; An interview with Jeremy J. Gray; An interview with David B. A. Epstein; An interview with Friedrich Hirsebruch; An interview with Gregory J. Chaitin.
Editors: Francisco Craveiro de Carvalho, Paula de Oliveira, Maria Manuel Clementino.

Textos de Matemática, Série B, 21, DMUC (1999).
School on Category Theory and Applications.
Editors: Manuela Sobral, Maria Manuel Clementino, Jorge Picado, Lurdes Sousa.

Our Speaker Today, DMUC, 1999.
Editors: Francisco Craveiro de Carvalho, Maria Manuel Clementino, Sofia Gonçalves Pereira, Carlos Leal.